Illinois, 2001Heat in Illinois, July 7 to 10, 2001
July 7 to 10, 2001 · NWS LSX · 17 events in 17 counties and zones
The first real heat wave of the summer hit the area July 7 through July 10. Temperatures peaked in the middle to upper 90s with the Heat index ranging from 105 to 110.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first real heat wave of the summer hit the area July 7 through July 10. Temperatures peaked in the middle to upper 90s with the Heat index ranging from 105 to 110.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 7, 2:20 AM CST, 8 hours 40 minutes earlier.
Area forecast discussion, Jul 7, 2:20 AM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
320 AM CDT SAT JUL 7 2001
MAIN CONCERNS TO BE HEAT THRU SUN AND CHCS PCPN LT IN WKEND. HI TEMP
PTTN CONTS TO STRENGTHEN OVR FA WITH 50H RDG RMNG QSTNRY OVR
CTRL/SRN PLNS WITH WK S/WVS ROTATING ARND RDG. UPR FLOW TO CONT FM
NW WITH TIMING ON S/WVS DIFFICULT AT BEST. SUM LT NGT TSRA DVLPG AT
08Z ON NOSE OF LLJ ON WI/IL BDR AND CORFIDI VTRS WL MV S. MIDLVL CAP
DVLPG OVR RGN AS STG HOT PROD FM SW BUILDS AND CHCS FOR ANY TSRA
DVLPMT WL DEPEND ON EWD XTNSN OF CAP. WL KP MENTN OF SLG CHC TSRA IN
NRN ZN THIS MRNG.
TDA AND TNGT SHUD BE HOT AND HUMID AS WRM BNDRY MVS E OF FA TDA AND
TEMP/DP COMBO MEETS ADVSY CRIT. WL INTRO HEAT ADVSY FOR TDA AND CONT
THRU SUN FOR ALL XCPT ERN AND SRN ZN GPS. NGM QPF NOT ACCEPTED AGAIN
AND WL USE COMBO AVN/MESOETA GUID FOR POPS. WL DROP MENTN PCPN UNTIL
SUN NGT WITH CHC ALL ZNS XCPT SRN WHICH WL RMN DRY.
IN XTNDD WL CONT POPS MON AND TUE WITH SLGTLY COOLER TEMPS. REST OF
WK LKS DRY WITH NR NRML TEMPS.
.STL...HEAT ADVSY TDA THRU SUN FOR AREA W OF IL HIWAY 4 AND NW OF
NEW ATHENS IL-FESTUS MO-VIBURNUM LINE INCLUDING
ILZ095>097-MOZ018-019-026-027-034>036
MOZ041-042-047>051-059
ILZ058-059-098>102-MOZ052-060>065-072-073.
WDBIn the hours before
Special weather statement, Jul 7, 7:00 AM CST, 4 hours before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071700-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
800 AM CDT SAT JUL 7 2001
THE SEVERE WEATHER THREAT: A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS
NORTH AND EAST OF A LINE FROM NASHVILLE IL TO ST LOUIS MO TO PARIS.
FOR THE PERIOD: THIS AFTERNOON AND EVENING.
THE WEATHER OUTLOOK: SOME THUNDERSTORMS MAY DEVELOP OVER THE EASTERN
PORTION OF THE AREA THIS AFTERNOON AS A WARM FRONT PUSHES EAST. THE
MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
WDB
Heat, Adams
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- Adams forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
Heat, Brown
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- Brown forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.962, -90.750 (the zone’s center; the record gives no point)
Heat, Bond
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- Bond forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.887, -89.436 (the zone’s center; the record gives no point)
Heat, Calhoun
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- Calhoun forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.169, -90.667 (the zone’s center; the record gives no point)
Heat, Clinton
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- Clinton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.607, -89.422 (the zone’s center; the record gives no point)
Heat, Fayette
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- Fayette forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.000, -89.024 (the zone’s center; the record gives no point)
Heat, Greene
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- Greene forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.356, -90.390 (the zone’s center; the record gives no point)
Heat, Jersey
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- Jersey forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.086, -90.357 (the zone’s center; the record gives no point)
Heat, Macoupin
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- Macoupin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.261, -89.924 (the zone’s center; the record gives no point)
Heat, Madison
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- Madison forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.830, -89.905 (the zone’s center; the record gives no point)
Heat, Marion
- When
- July 7, 11:00 AM CST to July 10, 9:00 PM CST
- Where
- Marion forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.650, -88.919 (the zone’s center; the record gives no point)
Heat, Monroe
- When
- July 7, 11:00 AM CST to July 10, 9:00 PM CST
- Where
- Monroe forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.279, -90.177 (the zone’s center; the record gives no point)
Heat, Montgomery
- When
- July 7, 11:00 AM CST to July 10, 9:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.231, -89.479 (the zone’s center; the record gives no point)
Heat, Pike
- When
- July 7, 11:00 AM CST to July 10, 9:00 PM CST
- Where
- Pike forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.623, -90.886 (the zone’s center; the record gives no point)
Heat, Randolph
- When
- July 7, 11:00 AM CST to July 10, 9:00 PM CST
- Where
- Randolph forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.052, -89.825 (the zone’s center; the record gives no point)
Heat, St. Clair
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- St. Clair forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.470, -89.928 (the zone’s center; the record gives no point)
Heat, Washington
- When
- July 7, 11:00 AM CST to 9:00 PM CST
- Where
- Washington forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.352, -89.410 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 7 to 10, 20015 deaths · 61 injured · 29 events
- Heat in Missouri, July 7 to 9, 20011 death · 11 events
- Heat in Texas, July 7, 20011 death · 1 event
- Flash Flood in California, July 7, 2001$1.0 million · 1 event
- Flash Flood in California, July 7, 20011 injured · $500,000 · 1 event
- Flash Flood in California, July 7, 2001$250,000 · 1 event
- Damaging Wind in South Dakota, July 7, 2001$100,000 · 61 kt wind · 1 event
- Flooding and Hail in Indiana, July 7, 20011 injured · $50,000 · 1 in hail · 7 events
- Flash Flood in California, July 7, 2001$50,000 · 1 event
- Heat in Kentucky, July 7 to 9, 200122 events
- Lightning Strike in New Jersey, July 7, 2001$25,000 · 1 event
- Heat in Illinois, July 7 to 9, 200119 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258654, 5258655, 5258656, 5258657, 5258658, 5258659, 5258660, 5258661, 5258662, 5258663, 5258664, 5258665, 5258666, 5258667, 5258668, 5258669, 5258670.